MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Device Stops Intermittently (1599); Visual Prompts will not Clear (2281); Device Displays Incorrect Message (2591); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The autopulse platform in complaint was returned to zoll on (b)(4) 2016 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
It was reported that during patient use the autopulse platform (s/n (b)(4)) stopped functioning after 3-4 compressions.The customer repeated the restart process a few times until the device displayed a system error at which time the use of the autopulse was suspended.The crew had to revert to manual cpr.No patient information was disclosed.No further information was provided.
 
Additional Manufacturer Narrative
The autopulse platform (s/n (b)(4)) was returned to zoll (b)(4) on 01/20/2016 for evaluation.Device history record (dhr) was reviewed and no previous related complaint was reported for this autopulse platform (s/n (b)(4)).A visual inspection of the returned platform was performed and no visible damages were observed.A review of the autopulse's archive was performed and it showed latch error139 (unable to hold compression position) occurring on the reported event date of (b)(6) 2015, thus confirming the reported complaint.The platform was functionally tested and found the drive train brake gap was out of specification was at fault.Further investigation indicated that the brake gap was not able to adjust to its specification and the encoder dimple locking hole would not lock and caused the brake to disengage.In summary, the customer's reported complaint was confirmed during archive review and functional testing.The root cause was determined to be a defective drive train and clutch plate.After the drive train and clutch plate were replaced, the platform passed testing and met all required specifications.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5411791
Report Number3010617000-2016-00057
Device Sequence Number13566200
Product Code DRM
UDI-Device Identifier00849111065108
UDI-Public00849111065108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Followup
Report Date (Section B) 03/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-03-66
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/04/2016
Supplement Report FDA Received Date03/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1